This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When ibutilide is taken with certain antiarrhythmics, the effects on your heart may increase.
What might happen:
When taken together, the effects of these medicines on your heart may increase, possibly causing life-threatening effects.
What you should do about this interaction:
Contact your healthcare professionals (e.g. doctor or pharmacist) as soon as possible about taking these two medicines together. They may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Corvert (ibutilide fumarate) US prescribing information. Pharmacia & Upjohn Company July, 2002.
2.Fragakis N, Papadopoulos N, Papanastasiou S, Kozirakis M, Maligkos G, Tsaritsaniotis E, Katsaris G. Efficacy and safety of ibutilide for cardioversion of atrial flutter and fibrillation in patients receiving amiodarone or propafenone. Pacing Clin Electrophysiol 2005 Sep; 28(9):954-61.
3.Glatter K, Yang Y, Chatterjee K, Modin G, Cheng J, Kayser S, Scheinman MM. Chemical cardioversion of atrial fibrillation or flutter with ibutilide in patients receiving amiodarone therapy. Circulation 2001 Jan 16; 103(2):253-7.
4.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.
5.Phansalkar S, Desai AA, Bell D, Yoshida E, Doole J, Czochanski M, Middleton B, Bates DW. High-priority drug-drug interactions for use in electronic health records. J Am Med Inform Assoc 2012 Sep-Oct; 19(5):735-43.